Header menu link for other important links
X
Godunov-type numerical methods for a model of granular flow
A. Adimurthi, , G.D. Veerappa Gowda
Published in Elsevier
2016
Volume: 305
   
Issue: 15
Pages: 1083 - 1118
Abstract
We propose and analyze finite volume Godunov type methods based on discontinuous flux for a system of non-linear partial differential equations proposed by Hadeler and Kuttler to model the dynamics of growing sandpiles generated by a vertical source on a flat bounded rectangular table. The scheme is made well-balanced by modifying the flux function locally by including source term as a part of the convection term. Its extension to multi-dimensions is not straightforward for which an approach has been introduced here based on Transport Rays. This approach is compared with another approach for inclusion of source term which uses the idea of inverting the divergence operator relying on the Curl-free component of the Helmholtz decomposition of the source term. Numerical experiments are presented to illustrate the efficiency of the proposed scheme for both unsteady and steady state calculations and to make comparisons with the previously studied finite difference and semi-Lagrangian approaches by Falcone and Finzi Vita.
About the journal
JournalData powered by TypesetJournal of Computational Physics
PublisherData powered by TypesetElsevier
ISSN0021-9991
Open AccessNo
Concepts (6)
  •  related image
    Balance laws
  •  related image
    Discontinuous flux
  •  related image
    Granular matter
  •  related image
    Well-balanced schemes
  •  related image
    Finite volume
  •  related image
    Transport rays